Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 25, 2022, 4:35 AM EDT. It took effect at Aug 26, 2022, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2022, 4:35 AM EDT (08:35 UTC)
- In effect from
- Aug 26, 2022, 5:00 AM EDT
- Expired
- Aug 26, 2022, 10:54 PM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
266 WHUS43 KIWX 250835 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 435 AM EDT Thu Aug 25 2022 INZ003-MIZ077-251645- /O.NEW.KIWX.BH.S.0010.220826T0900Z-220827T0900Z/ La Porte-Berrien- 435 AM EDT Thu Aug 25 2022 /335 AM CDT Thu Aug 25 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From late tonight through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
7 follow-up statements
040 WHUS43 KIWX 251503 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1103 AM EDT Thu Aug 25 2022 INZ003-MIZ077-252315- /O.CON.KIWX.BH.S.0010.220826T0900Z-220827T0900Z/ La Porte-Berrien- 1103 AM EDT Thu Aug 25 2022 /1003 AM CDT Thu Aug 25 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 5 feet Friday, subsiding late Friday night. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From late tonight through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
121 WHUS43 KIWX 251947 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 347 PM EDT Thu Aug 25 2022 INZ003-MIZ077-260400- /O.CON.KIWX.BH.S.0010.220826T0900Z-220827T0900Z/ La Porte-Berrien- 347 PM EDT Thu Aug 25 2022 /247 PM CDT Thu Aug 25 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 15 to 25 mph. Waves 3 to 5 feet Friday, subsiding late Friday night. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From late tonight through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
286 WHUS43 KIWX 260241 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1041 PM EDT Thu Aug 25 2022 INZ003-MIZ077-261045- /O.CON.KIWX.BH.S.0010.220826T0900Z-220827T0900Z/ La Porte-Berrien- 1041 PM EDT Thu Aug 25 2022 /941 PM CDT Thu Aug 25 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 10 to 20 mph. Waves 3 to 5 feet Friday, subsiding late Friday night. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...From late tonight through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
278 WHUS43 KIWX 260837 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 437 AM EDT Fri Aug 26 2022 INZ003-MIZ077-261645- /O.CON.KIWX.BH.S.0010.220826T0900Z-220827T0900Z/ La Porte-Berrien- 437 AM EDT Fri Aug 26 2022 /337 AM CDT Fri Aug 26 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves of 2 to 4 feet building to 3 to 5 feet early this morning, then diminishing to 2 to 4 feet overnight tonight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
741 WHUS43 KIWX 261527 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1127 AM EDT Fri Aug 26 2022 INZ003-MIZ077-262330- /O.CON.KIWX.BH.S.0010.000000T0000Z-220827T0900Z/ La Porte-Berrien- 1127 AM EDT Fri Aug 26 2022 /1027 AM CDT Fri Aug 26 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 5 feet this afternoon subsiding to 2 to 4 feet tonight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
354 WHUS43 KIWX 261947 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 347 PM EDT Fri Aug 26 2022 INZ003-MIZ077-270400- /O.CON.KIWX.BH.S.0010.000000T0000Z-220827T0900Z/ La Porte-Berrien- 347 PM EDT Fri Aug 26 2022 /247 PM CDT Fri Aug 26 2022/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. North winds 10 to 20 mph this evening becoming southeast at 10 mph late tonight. Waves 3 to 5 feet subsiding to 1 to 3 feet. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
674 WHUS43 KIWX 270254 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1054 PM EDT Fri Aug 26 2022 INZ003-MIZ077-270400- /O.CAN.KIWX.BH.S.0010.000000T0000Z-220827T0900Z/ La Porte-Berrien- 1054 PM EDT Fri Aug 26 2022 /954 PM CDT Fri Aug 26 2022/ ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have diminished. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 4:04 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 25, 4:04 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 404 AM EDT Thu Aug 25 2022 .SYNOPSIS... Issued at 400 AM EDT Thu Aug 25 2022 Clouds will increase today as a cold front approaches. This front will bring isolated to scattered showers and thunderstorms from west to east today into tonight, with the greatest chances of rain this evening. Mainly dry weather is expected Friday and Saturday, before showers and storms become likely again for Monday. Otherwise, it will become warmer and more humid this weekend, especially by Sunday when high temperatures are expected to reach the mid to upper 80s. && .SHORT TERM...(Today and Tonight) Issued at 400 AM EDT Thu Aug 25 2022 An upper level short wave with decent low level reflection has allowed for a large area of rain showers with embedded thunderstorms from central Wisconsin into eastern Iowa. Some backbuilding tendency has been noted over past few hours across eastern Iowa, likely a result of a weak westerly low level jet and more favorable orientation of a pocket of 1000 J/kg of MLCAPE across eastern Iowa. Some convective enhancement to the responsible short wave is likely, with earlier indications in radar data of MCV-like feature with this convection across Wisconsin. This forcing and precip shield should tend to outrun better instability through daybreak, but would expect at least a potential of some showers to survive into far NW Indiana/SW Lower Michigan later this morning. For early-mid afternoon, the lead convectively enhanced short wave should tend to weaken as it approaches southeast Lower Michigan, but then focus will shift upstream to another short wave trough embedded in the W-NW flow. A narrow instability axis with MLCAPEs in the 1000- 1500 J/kg is expected to nose into northwest Indiana late this afternoon/early this evening from central IL, with at least a narrow window of some potential scattered thunderstorm development in the 22Z-04Z timeframe. Lacking deep layer shear and meager mid level lapse rates would suggest no organized severe threat, but a few sub-severe gusts over 30 mph would be possible given what could be fairly dry subcloud layer initially. Expecting a diminishment in coverage of showers and thunderstorms as the front progresses southeast across the area into the late evening/overnight hours with instability becoming weaker and increasingly elevated. && .LONG TERM...(Friday through Wednesday) Issued at 400 AM EDT Thu Aug 25 2022 The cold front will progress southeast across the area on Friday with main question centering on any lingering precip chances across southeast third of the area. The stronger mid level lift with the secondary short wave should largely be exiting the area after 18Z, although weak lagging low level convergence combined with diurnal instability and surface based CAPEs on order of 1000-1500 J/kg may be enough to generate a few isolated showers or storms across the far southeast. Confidence in this scenario is low however, given larger scale synoptic support will be slipping to the southeast. Post-frontal northerly fetch over Lake Michigan will likely create some hazardous swim conditions for southern Lake Michigan beaches on Friday. Cold front clearing the area will result in a period of dry weather from Friday night through Saturday night, and possibly through the day Sunday as an upper ridge builds into the western Great Lakes. Some patchy fog may develop Friday night/early Saturday morning, but given background low level dry air advection this would probably be another patchy shallow fog scenario. Return warm advection will commence later Saturday afternoon into Sunday as broad southeast Canadian anticyclone shifts east. Guidance continues to show some subtle but potentially important differences in mid/upper level height evolution across Mid MS Valley for Sunday and different ideas on how quickly mid/upper level ridging breaks down across the southern Great Lakes. 00Z GFS deterministic solution continues to be an outlier in being aggressive with afternoon convection Sunday, resulting in quicker dampening of the ridge. This solution continues to be an outlier without much ensemble support. Will maintain slight chance PoPs for Sunday at this time, with some indications of some increase in low level moisture convergence as southerly low level jet gradually ramps up. Best chance of showers and storms still appears to be in the later Sunday night through Monday evening period, as the more pronounced mid level trough moves across the area. Not expecting severe weather at this time, given what should be continued marginal shear profiles, and some questions on Monday as to how much destabilization can occur. If better surface warming can occur Monday, a few gusty storms are possible, but locally heavy downpours would likely be the greater concern given PWATs in the 1.75 to 2.00 range by this time. In terms of temps, warmer and more humid conditions are anticipated especially for Sunday and Monday, although confidence in temps is somewhat lower on Monday due to potential effects of increased cloud cover/precip. Precip chances post-Monday night become of lower predictability given larger spread by this time in upper flow evolution and deeper moisture likely being suppressed south of the area by Tue-Wed. One trend in medium range guidance has been to an eastward shift to stronger upper level trough across southeast Canada, resulting in a more tempered period of cool/dry air advection toward the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 129 AM EDT Thu Aug 25 2022 An area of showers and thunderstorms are moving through WI and far eastern IA early this morning. Forecast soundings at KSBN depict a dry sub-cloud layer toward dawn which should limit the chance of rain there. As a result, I'll offer a dry TAF until late this afternoon with the cold front and associated surface low approach. There could be thunder, but confidence is low due to meager lapse rates and instability. Confidence in timing is medium; wet weather could arrive later. At KFWA, there is a low chance for patchy ground fog like yesterday morning. Will continue to handle this with just a text mention like the previous forecaster. So far, nothing of note on nearby observations. The rain chance for KFWA looks to be just outside of this TAF period; medium confidence. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 24, 1:31 PM EDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 131 PM EDT Wed Aug 24 2022 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251745- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 131 PM EDT Wed Aug 24 2022 /1231 PM CDT Wed Aug 24 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low chance of thunderstorms Thursday and Thursday night as well as Sunday through Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-251745- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 131 PM EDT Wed Aug 24 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low chance of thunderstorms Thursday and Thursday night as well as Sunday through Tuesday. Severe weather is not expected at this time. INZ003-MIZ077-251745- La Porte-Berrien- 131 PM EDT Wed Aug 24 2022 /1231 PM CDT Wed Aug 24 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low chance of thunderstorms Thursday and Thursday night as well as Sunday through Tuesday. Severe weather is not expected at this time. There is a moderate swim risk on southeast Lake Michigan beaches on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:29 AM EDT | Small Craft Advisory | IWX | 43 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.